Thank you for your comments. I have decided to try zoladex -it can't be any worse than the tamoxifen. I've got the prescriptionand just have to make the appointment to have the jab.
I definitely don't have as much energy as I used to but I think I'm probably trying to get back to normal too soon. Night sweats are a major problem - I've tried evening primrose and starflower but no joy but as long as the joint pain eases I think I can cope with them. I don't like hobbling around as if I was 80 years old - which is how I feel somedays.
I have now been on tamoxifen and zoladex for about 18 months and my main side effects are tiredness and night flushes which started a few weeks after starting them.
It is so hard to figure out what is the cause of what, isn't it? I spent hours agonising over whether I was feeling sorry for myself, was it work or was it the meds or was I depressed? Especially as some do not seem to have many side effects. I think probably a little of all of them but mainly the meds.
The good news is I certainly feel better now than I did at the start. However, I haven't got the energy I use to have and have had to slow down and build more rest time into my life. Now that I have accepted this I feel that my quality of life has massively improved. I take starflower and that seems to help with the hot flushes.
Brenda, I know how you feel. I was 31 when diagnosed and felt I'd aged 60 years over night!! I feel a little younger than 90 now!
I hope this helps a little, good luck all.
Im so glad i found this, i started zoladex in April and hate it, was beginning to think i was the only person in the world on it for breast cancer. I was given this as i took a blood clot too. Some days my pains are so bad, the soles of my feet get really sore very quick and my hands feel week and swollen. Iv put on about a stone and am not impressed, wud love to know do these symptoms ease off over time or just keep gettin worse. I already feel about 90, this is not good wen ur 31.
Lynn - Has your oncologist said much to you about the tamoxifen and your aches and pains? I'm really considering coming off it for good as I feel so much better from being off it for just 3 weeks...And especially as it can still come back on the tamoxifen.. so would hate to live life in pain and it still returns, my God we are doomed if we do and doomed if we don't!
Sukiduki - Has your oncologist said that by coming off both you are more at risk? I think the % is very low for the benefits of hormone therapy so try not to worry too much. I was told that tamoxifen only gave me an 8% benefit..so for me it's not worth the pain etc.
I sympathise with the pain - mines mainly in my feet but also in my knees and hands - some good days and some bad. I just get so fed up with not being able to walk far without being in pain. Also not sleeping well due to night sweats, leg cramps and joint pain.
Not on zoladex yet but am seeing my oncologist on Friday and will probably change to it. I don't want to go back to generic tamoxifen as that was worse than the nolvadex I'm on now. But as nolvadex is being discontinued I don't seem to have much choice.
Sukiduki - hello. Thank you for your comments on zoladex hope the bone scan goes OK.
Not posted for ages, so hope you don't mind me joining you.
I have been on Zoladex for nearly 2 and a half years.
Was originally on it because tamoxifen was not an option due to developing blood clots whilst having chemo!!!
I haven't had many problems with zoladex, apart from the usual aches and pains. I do have fibromyalgia so the aches and pains are awful at times. The injection itself is over in a flash and people make it sound worse that it actually is!
Now my onc has decided he may take me off it, due to bone thinning,(osteo in the family too). Going for a bone density scan on 1st Dec.
I am scared stiff of coming off it, as he has told me there is no other treatment available as I am pre menopausal.
I feel like the safety net might be taken away from me.
How are you, I used to speak to you when we were going through chemo.
I had been on tamoxifen for 6 months and have just stopped it for a two month break due to severe pain in my knees. And even my toes hurt somedays!! There was talk about Zoladex after my 2 month break but i've heard so many horror stories about it that i'm now thinking of taking no hormone therapy because in the 3 weeks I have been off tamoxifen I feel 100% better!
Have you tried the zoladex yet?
My hubby had prostrap for prostate cancer. Zoladex was an option but he did not fancy the way it would have been administered through a small pellet in the stomach. Therefore can women not be given prostrap injections , does anyone know the answer.?????
I personally am having a lot of pain in my shins and just below shoulder blades, I have been taking TAM for just over a Year and ONC says it does not cause joint pains. Any ideas on this one too folks ???
Have looked up fybromyalgia have a lot of the symptoms could this occur through weakened immune system, because I am also still so very tired.
I had tiredness, low mood, fluid retention and weight gain on tamoxifen. However i personally found it a breeze compared to zoladex and femara (an AI).
Zoladex can give you joint pain, but for me the mood swings when i first started it were unbearable.
I know I am very unusual but I had sort of psychotic episodes when i first started. I came off it but then went back on. I tolerate it now.
There are plenty of comments on Zoladex and plenty of people cope with it well.
I have recently started zolodex in the place of tamoxifen. I'm on Zolodex for 3 months as the only side effects i got from Tamoxifen was weight gain and my hair isnt growing back. So far i've had no side effects from Zolodex - but i do feel like my stomach is getting bloated....
Hope you go on ok
I had problems with tamoxifen with hot sweats, anxiety, mood swings although no real joint problems so I was swopped to zoladex and arimidex. As I understand it, the zoladex shuts down your ovaries thereby removing a lot of oestrogen and the arimidex works on the other sources of oestrogen. Arimidex is given on its own to menopausal women but for those of us who are pre menopausal, the zoladex is given to fool the body into thinking you are now menopausal. Or at least I think this is the correct thinking !!!
The arimidex is known for causing joint pains and aches so may not help you if you already have them but it is a matter of being guided by your oncologist treating you.
Personally I have had really bad side effects on the zoladex as it, in particular, plays havoc with my hormones. I wanted to have a break from it for a month or two to try and go back to my old self but was strongly advised not to even have a very short break as I am at very high risk or recurrence and spread of my existing small bone secondaries. So instead I was prescribed low dose prozac and whilst not a cure, it has deffo helped and I feel calmer and more like back to some sort of normal.
There are other threads on here about zoladex so may be worth a look but do remember everyone has different side effects etc so you may be ok and DO be guided by your medical team. Oh and if you do have zoladex, make sure you get some emla cream to put on an hour beforehand. It's a larger needle than normal but with the cream you don't feel anything (well I don't!)
Good luck, Liz
As I'm having problems with Tamoxifen - mainly really bad joint pain and fluid retention - my oncologist has suggested I switch to Zoladex instead. Has anyone got any experience this? Do you still get joint pain with it? What about any other side effects?
Any advice would be appreciated before I make a decision.